Alert archive / Arkansas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 199, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Jul 2, 2016, 3:28 PM CDT for 4 counties in Arkansas. It was in force for 16 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 2, 2016, 3:28 PM CDT (20:28 UTC)
- Expired
- Jul 2, 2016, 3:44 PM CDT
- In force
- 16 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Baxter County, AR, Fulton County, AR, Izard County, AR, Sharp County, AR
The radar
The Little Rock radar (KLZK), 159 km from the middle of the area, began a volume at 20:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.5 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 127 J/kg
- Mixed-layer CIN
- -97 J/kg
- Mixed-layer LCL
- 756 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 288 m²/s²
- 0-3 km storm-relative helicity
- 373 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 3:00 PM CDT, 28 minutes earlier.
Area forecast discussion, Jul 2, 3:00 PM CDT, 28 minutes before
Area Forecast Discussion National Weather Service Little Rock AR 300 PM CDT SAT JUL 2 2016 .SHORT TERM...Today Through Monday A few isolated thunderstorms expected across mainly northern Arkansas this afternoon with mostly dry conditions expected overnight. Rain chances will increase across northern Arkansas througout the day on Sunday. During the heat of the afternoon could see some strong to severe thunderstorms develop with damaging wind being the main severe weather type. More widespread shower and thunderstorm acivity will sink southward through the day on Monday as a front attempts to move toward the state from Missouri. Latest guidance suggests a bit more activity shifting into central portions of the state, which would be beneficial for most locations that have been building a short term rainfall deficit lately. Temperature forecasts on Monday may be a struggle depending on timing of rainfall and cloud cover across the state. Rainfall totals with this system will vary greatly, with 1 to 2 inch totals likely along the Misouri border in some spots. One half to one inch totals will be fairly common across much of the northern half of the state and southern Arkansas could end up with about one quarter of an inch. The expected rainfall totals through Monday will impact temperature limitations through the rest of the week. && .LONG TERM...Monday night Through Saturday The period will begin with a storm system and scattered showers and thunderstorms exiting to the east of Arkansas. For most of the long term, it looks a lot like summer, with a ridge of high pressure over the southern United States. A nearly zonal flow aloft north of the ridge will carry storm systems and fronts across the central Plains, mid-Mississippi and Ohio Valleys. If any precipitation manages to sneak into the region, it will be into northern sections of the state. Only slight chances of thunderstorms are mentioned at times north of Little Rock. Otherwise, it looks dry and hot with above average temperatures. Afternoon heat index values will mostly max out between 100 and 105 degrees. && .PRELIMINARY POINT TEMPS/POPS... Batesville AR 73 92 76 87 / 10 30 50 70 Camden AR 76 97 78 92 / 0 10 20 50 Harrison AR 71 86 71 85 / 10 60 70 50 Hot Springs AR 77 94 79 89 / 10 10 40 60 Little Rock AR 76 95 78 90 / 10 10 40 70 Monticello AR 77 96 79 92 / 10 10 20 30 Mount Ida AR 75 92 77 89 / 10 20 50 50 Mountain Home AR 71 87 71 85 / 10 60 60 60 Newport AR 75 93 77 87 / 10 20 40 70 Pine Bluff AR 75 94 77 90 / 10 10 20 50 Russellville AR 75 92 76 89 / 10 30 60 60 Searcy AR 74 94 77 88 / 10 20 40 70 Stuttgart AR 75 95 77 89 / 10 10 20 60 && .LZK Watches/Warnings/Advisories...NONE. && Short Term...226 / Long Term...46
Hazardous weather outlook, Jul 2, 3:55 AM CDT, 11 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 355 AM CDT SAT JUL 2 2016 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-031000- BOONE-MARION-BAXTER-FULTON-SHARP-NEWTON-SEARCY-STONE-IZARD- INDEPENDENCE-JOHNSON-POPE-VAN BUREN-CLEBURNE-JACKSON-LOGAN-CONWAY- FAULKNER-WHITE-WOODRUFF-SCOTT-YELL-PERRY-POLK-MONTGOMERY-GARLAND- SALINE-PULASKI-LONOKE-PRAIRIE-MONROE-PIKE-CLARK-HOT SPRING-GRANT- JEFFERSON-ARKANSAS-DALLAS-CLEVELAND-LINCOLN-DESHA-OUACHITA- CALHOUN-BRADLEY-DREW- 355 AM CDT SAT JUL 2 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY CHANCES FOR THUNDERSTORMS INCREASE FOR SUNDAY AND MONDAY AS AN UPPER LEVEL SYSTEM MOVES THROUGH THE REGION. WHILE WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME...SOME STRONG TO SEVERE THUNDERSTORMS COULD BE SEEN...WITH THE BEST CHANCES ACROSS THE NORTHERN HALF OF THE STATE. CHANCES FOR PRECIPITATION THEN DECREASE STARTING TUESDAY AND THROUGH THE REST OF THE PERIOD. UPPER LEVEL HIGH PRESSURE WILL EXPAND OVER THE REGION BY THE MIDDLE OF NEXT WEEK. CHANCES FOR PRECIPITATION WILL DECREASE...BUT TEMPERATURES WILL INCREASE INTO THE 90S AND EVEN SOME TRIPLE DIGITS POSSIBLE. HEAT ADVISORIES MAY BE NEEDED BY THE MIDDLE OF NEXT WEEK AS THESE HOT CONDITIONS DEVELOP ACROSS THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV/LZK. 57/62
In the hours before
Special weather statement, Jul 2, 2:42 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 242 PM CDT SAT JUL 2 2016 ARZ004-005-022015- MARION AR-BAXTER AR- 242 PM CDT SAT JUL 2 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL MARION AND NORTHERN BAXTER COUNTIES UNTIL 315 PM CDT... AT 242 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR ARKAWANA...OR NEAR BULL SHOALS...MOVING EAST AT 20 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... MOUNTAIN HOME... BULL SHOALS... LAKEVIEW IN BAXTER COUNTY... ARKAWANA... GAMALIEL LANDING... BULL SHOALS STATE PARK... PRICE PLACE... OZARK REGIONAL AIRPORT... FAWN PARK... MIDWAY IN BAXTER COUNTY... THREE BROTHERS... CLARKRIDGE... HENDERSON... GAMALIEL... OAKLAND... PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. IF ON OR NEAR BULL SHOALS...GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM. && LAT...LON 3637 9217 3632 9258 3650 9265 3650 9222 TIME...MOT...LOC 1942Z 252DEG 19KT 3643 9253 226
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 2:42 PM CDT | Special Weather Statement | LZK | Baxter | 33 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.